For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.
Name: ____________________ Date: ____________
1.Easy
A patient's arm stays in an odd raised position for a long time after the nurse moves it. What is this called?
AAkathisia
BEchopraxia
CTardive dyskinesia
DWaxy flexibility
2.Easy
Which medicine can reduce some physical symptoms of opioid withdrawal, such as sweating, anxiety and a fast heart rate?
ANaloxone
BFlumazenil
CDisulfiram
DClonidine
3.Easy
A patient changes quickly from crying to laughing and back again within a few minutes, without an obvious reason. How is this affect described?
AFlat
BLabile
CBlunted
DCongruent
4.Medium
Which findings suggest recent cannabis use?
ADilated pupils, high fever and severe muscle rigidity
BRed eyes, increased appetite, dry mouth and a fast heart rate
CPinpoint pupils, slow breathing and drowsiness
DSlow heart rate, constricted pupils, drooling and watery eyes
5.Medium
A patient lies awake in bed for hours worrying about not sleeping. Which stimulus control advice is correct?
ALook at the clock often to check how much sleep is being lost
BStay in bed and watch television or use a phone until sleep finally comes
CIf still awake after about 20 minutes, get up, do something calm and return when sleepy
DDo vigorous exercise in the bedroom until tired enough to fall asleep straight away
6.Medium
Which measurement should be monitored regularly in a patient taking venlafaxine?
ABlood pressure
BSerum lithium level
CVisual acuity
DPeak expiratory flow
7.Hard
An 8-year-old taking methylphenidate for 6 months has dropped from the 50th to the 25th centile for weight. What is the most appropriate nursing action?
AIgnore it, because weight changes in children are always normal
BReport the finding, review his eating pattern and suggest giving the medicine after breakfast
CAdvise giving a double dose at night instead, so that the medicine does not affect his appetite during the day
DStop the medicine immediately without telling the prescriber
8.Hard
A woman taking carbamazepine for bipolar disorder uses an oral contraceptive pill. What should the nurse teach?
ACarbamazepine can make the pill less effective, so she should discuss contraception with the prescriber
BThe two drugs do not interact in any way
CCarbamazepine increases the effect of the pill, so she can take it every other day
DShe should take the pill and the carbamazepine at exactly the same time each day so that both of them stay fully effective
Answer key
1. D · Waxy flexibility
2. D · Clonidine
3. B · Labile
4. B · Red eyes, increased appetite, dry mouth and a fast heart rate
5. C · If still awake after about 20 minutes, get up, do something calm and return when sleepy
6. A · Blood pressure
7. B · Report the finding, review his eating pattern and suggest giving the medicine after breakfast
8. A · Carbamazepine can make the pill less effective, so she should discuss contraception with the prescriber
Full step-by-step solutions: practise this topic on examproblems.com.